MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Catalog Number 165808
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), used pediatric foley catheter.Visual inspection of the one-photo sample noted that reported failure could not be further evaluated therefore this investigation is considered inconclusive.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be poor interface with connector.Dhr review did not show any problems or conditions.Based on the results of the investigation, no additional actions are required at this time.The instructions for use were found adequate and state the following: instructions for use the clinical benefits of all-silicone foley catheters are that they aid in clinical management by allowing for continuous drainage and measurement of urine.For lubrisil hydrogel coated all-silicone foley catheters, the hydrogel coating is designed to reduce friction in catheter insertion.Foley catheters can be used in patients of all ages.Up to 10 ch/fr is generally considered pediatric sizing; however, the appropriate size should be determined by the healthcare professional.Indications for use: all-silicone foley catheters are indicated for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter such as nephrostomy tract.Intended user: this product is intended to be used by qualified healthcare professionals.Intended use: for urological use only.Contraindication: no known contraindications.Warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness, or death of the patient.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Precautions: do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Instructions for use: follow your facility protocol for all processes related to catheterisation, re-catheterisation, stabilization and urine collection.Follow aseptic procedures outlined by your local hospital or healthcare facility.Thoroughly wash hands, wear sterile gloves, and use aseptic technique whenever handling the catheter or catheter components during insertion.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Insertion 1.Wash hands.2.Use aseptic technique to prepare the patient for catheter insertion.3.Use aseptic technique to remove the catheter from package.Connect catheter to urine collection container as needed.4.Lubricate the catheter.If hospital policy permits, it is possible to inject lubricant into the urethra.5.Catheterize the patient using dominant hand.6.When catheter tip has entered bladder, urine will flow through the catheter.A.For female anatomy, insert catheter approximately 5 cm (2 inches) more.B.For male anatomy, insert catheter all the way to bifurcation.7.Inflate the balloon with pre-filled water syringe if included.A.If pre-filled syringe is not included, then use a slip tip/luer lock syringe to fill catheter balloon with sterile water.Do not use needle.B.Do not exceed recommended capacities as stated on the applicable labeling.C.The chart below provides additional information on inflation volume and balloon size.D.Inflation volume (a) incorporates the volume required to pass through lumen and fully inflate the specific balloon size (b).8.Gently pull the catheter until the catheter balloon is snug against the bladder neck.Removal 1.Wash hands.2.Gently insert a luer slip tip syringe into the catheter valve.A.Never use more force than is required to make the syringe stick in the valve.3.Allow the pressure within the balloon to force the plunger back and fill the syringe.A.If you notice slow or no deflation, re-seat the syringe gently.4.Use only gentle aspiration to encourage deflation, if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.5.If balloon does not deflate, contact trained professional for assistance, as directed by hospital protocol.6.After balloon is fully deflated, remove catheter, and dispose of in accordance with hospital policy.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that bardex pediatric foley catheter connection with lightweight urine bag not tight and not secure.Disconnected when patient was moving around at home.Per additional information received on 07jun2024, stated that the urine leaked because of loose connection to all urine bags in the market.The hospital was changing out all our silicone catheters.Patients developed catheter-associated urinary tract infection (cauti).It was unknown what medical intervention was provided for the urinary tract infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19614029
Report Number1018233-2024-03782
Device Sequence Number12506193
Product Code KOD
UDI-Device Identifier00801741029714
UDI-Public(01)00801741029714(11)220525(17)260917(10)NGGR3215
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K821745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Catalogue Number165808
Device Lot NumberNGGR3215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown